MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE? NAV; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation

BOSTON SCIENTIFIC CORPORATION FARAWAVE? NAV; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Lot Number 0039072155
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Non specific EKG/ECG Changes (1817); Ventricular Fibrillation (2130)
Date of Event 08/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that st segment augmentation, vasospasm and ventricular fibrillation occurred.It was reported that a farawave nav catheter was selected for a pulmonary vein isolation (pvi) to treat an atrial fibrillation (afib).During procedure, st elevation was noticed while ablation was being performed in the left lower pulmonary vein.The patient went into ventricular fibrillation (vfib) 3 times, and the patient was shocked each time.Nitro bolus was given, and a nitro drip was administered for the rest of the case.There was no audible sound like air being sucked through the sheath or catheter.No air was observed in a device or in the patient.It was informed that the probable cause for the st elevation was coronary spasm.The st elevation was noticed in all surface leads electrocardiogram (ecg).The patient was not admitted to the hospital, nor an existing hospitalization was extended.Product return is not expected as it was disposed.
 
Event or Problem Description
It was reported that st segment augmentation, vasospasm and ventricular fibrillation occurred.It was reported that a farawave nav catheter was selected for a pulmonary vein isolation (pvi) to treat an atrial fibrillation (afib).During procedure, st elevation was noticed while ablation was being performed in the left lower pulmonary vein.The patient went into ventricular fibrillation (vfib) 3 times, and the patient was shocked each time.Nitro bolus was given, and a nitro drip was administered for the rest of the case.There was no audible sound like air being sucked through the sheath or catheter.No air was observed in a device or in the patient.It was informed that the probable cause for the st elevation was coronary spasm.The st elevation was noticed in all surface leads electrocardiogram (ecg).The patient was not admitted to the hospital, nor an existing hospitalization was extended.Product return is not expected as it was disposed.It was further informed that the signs or symptoms of a coronary spasm that the patient exhibited was st elevation on 12 lead.No echocardiographic changes were observed.Prior to the spasm, 10 ablations were performed, 8 in left upper 2 in left lower.Spasm was not confirmed via coronary angiography.A 12-lead ecg was performed; catheterization was called but not performed because the st elevation lowered after nitroglycerin bolus and drip.The irrigation was not interrupted or stopped during the procedure.The patient has been discharged.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.Investigation summary: with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of st segment elevation and ventricular fibrillation.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Device history record review: the manufacturing batch record review confirmed that the device met all material, assembly, and performance specifications.Device technical analysis: it was indicated the device is unavailable for return; therefore, a technical analysis of the complaint device could not be completed.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use.The farawave catheter ifu was reviewed and includes warnings and precautions regarding st segment elevation, ventricular fibrillation, and other cardiopulmonary complications that may occur during or following catheter-based electrophysiology procedures.Risk review a risk review performed for the farawave device confirmed that the event of st segment elevation and ventricular fibrillation are a known event defined in the product's risk management documentation.This event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the farawave device is acceptable.Investigation conclusion: the cause not established cause code was selected based on the information provided within the event description for the reported vasospasm, st-segment elevation, and ventricular fibrillation.There is no evidence of device malfunction or unintended device performance, and based on the available information, a definitive cause for the event could not be established.

Brand Name
FARAWAVE? NAV
Common Device Name
Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50771869
Report Number2124215-2026-49100
Device Sequence Number10614984
Product Code QZI
UDI-Device Identifier00191506043193
UDI-Public(01)00191506043193(17)270413(10)39072155
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0039072155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/15/2026
Date Device Manufactured04/13/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age51 YR
Patient SexMale